From Senior, Male:
I do know kids who use over the counter meds to get high. It is easy to buy them at Walmart especially. Noone cares at checkout how old you are. Popular things are cough syrup and Bendaryl. They are cheap and accessible and people think they aren’t dangerous because they are over the counter. Kids will drink a whole bottle of cough syrup which makes them foggy and forgetful. They might disassociate. They can have what’s called the “robo-walk” which is super rigid and doesn’t have that natural up and down flow. That’s because the cough syrup really affects their brain. This won’t kill you if its just like Robitussin. If it is Nyquil that they are drinking, that’s really dangerous. The acetaminophen in Nyquil can kill you. When people take Benadryl, it causes hallucinations, people get delirious. Their body feels really heavy and they see and hear things that aren’t there. Like spiders. They might fall asleep anywhere, even while having a conversation. It is super dangerous if these medications are also taken with alcohol. The combination of the substances acts like poison and can kill you. Some common names kids call cough syrup are: Sizzurp, Drank, Robo, Robocop. Some names kids call Benadryl: Buzz, D, Pink Buses (from the pink packaging they come in).